MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN VENOUS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN VENOUS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1718501
Medical Device Problem Codes Component Incompatible (1108); Material Frayed (1262)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the hypo stuck on wire and will not move.Device was replaced.There was no patient injury reported.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: one guidewire and introducer needle from a ti lp powerport kit were returned for evaluation.The guidewire was received stuck in the introducer needle.Stretching was noted to the outer coil wire of the guidewire proximal to the introducer needle.When viewed under magnification, no damage was noted to the needle bevel, though blood and tissue residue could be seen on the guidewire in this region.Based on the findings, the investigation is confirmed for the reported guidewire advancement issue due to a frayed guidewire.The definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Potential contributing factors include insertion technique and retraction against the introducer needle bevel.
 
Event or Problem Description
It was reported that the hypo was allegedly stuck on the wire and would not move.It was further reported that the device was replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that during port device implant, the guide wire was allegedly stuck in the introduction needle and would not advance.It was further reported that the device was replaced.There was no reported patient injury.

Brand Name
POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN VENOUS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7523367
Report Number3006260740-2018-00996
Device Sequence Number19178778
Product Code LJT
UDI-Device Identifier00801741026829
UDI-Public(01)00801741026829
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K081311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1718501
Device Catalogue Number1718501
Device Lot NumberREBY0757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer12/14/2018
01/09/2019
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date01/08/2019
01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1